Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Lincoln, IL

May 21, 2014Champaign County, Edgar County, Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 21, 2014, 7:36 PM CDT for Champaign County, Edgar County, Vermilion County, Illinois. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 7:36 PM CDT (00:36 UTC)
Expired
May 21, 2014, 8:30 PM CDT
In force
54 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Champaign County, IL, Edgar County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:41 PM CDTHAIL 1Sidell, IL
May 21, 8:06 PM CDTHAIL 1.25Chrisman, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 7:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2122 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WUUS53 KILX 220036
SVRILX
ILC019-045-183-220130-
/O.NEW.KILX.SV.W.0042.140522T0036Z-140522T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
736 PM CDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 830 PM CDT

* AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALLERTON...
  AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  SIDELL...RIDGE FARM...CHRISMAN...PALERMO...JAMAICA...INDIANOLA AND
  SCOTTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3986 8794 3988 8794 3989 8804 4004 8801
      3995 8753 3972 8753
TIME...MOT...LOC 0037Z 284DEG 24KT 3990 8790

HAIL...1.00IN
WIND...<50MPH

$$

CHS
2 follow-up statements
451 
WWUS53 KILX 220054
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
754 PM CDT WED MAY 21 2014

ILC019-220104-
/O.CAN.KILX.SV.W.0042.000000T0000Z-140522T0130Z/
CHAMPAIGN IL-
754 PM CDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3972 8753 3983 8784 3996 8794 4002 8795
      3995 8753
TIME...MOT...LOC 0054Z 284DEG 24KT 3985 8769

$$

ILC045-183-220130-
/O.CON.KILX.SV.W.0042.000000T0000Z-140522T0130Z/
VERMILION IL-EDGAR IL-
754 PM CDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
EDGAR AND SOUTHERN VERMILION COUNTIES UNTIL 830 PM CDT...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGE FARM...
AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
RIDGE FARM...CHRISMAN AND SCOTTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3972 8753 3983 8784 3996 8794 4002 8795
      3995 8753
TIME...MOT...LOC 0054Z 284DEG 24KT 3985 8769

HAIL...1.00IN
WIND...<50MPH

$$

CHS
736 
WWUS53 KILX 220130
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT WED MAY 21 2014

ILC045-183-220140-
/O.EXP.KILX.SV.W.0042.000000T0000Z-140522T0130Z/
VERMILION IL-EDGAR IL-
830 PM CDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDGAR AND
SOUTHERN VERMILION COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3972 8753 3983 8784 3996 8794 4002 8795
      3995 8753
TIME...MOT...LOC 0054Z 284DEG 24KT 3985 8769

$$

CHS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:54 PM CDT, 42 minutes earlier.

Area forecast discussion, May 21, 6:54 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
654 PM CDT Wed May 21 2014

.DISCUSSION...
ISSUED 158 PM CDT Wed May 21 2014

Severe storm potential will highlight the short term. A brief period
of cooler temps will close out the week, before a long wave ridge
builds into our area for the weekend. As that ridge slides east
later this weekend, a few late afternoon thunderstorms could bubble
up in our western areas on Sunday and Memorial Day as moisture
and heat return to IL.

SHORT TERM...Tonight through Saturday.

The initial severe thunderstorm watch #164 does not include any of
IL, but we still expect some thunderstorms to develop along the
cold front in IL later this afternoon. At 18z/1 pm, the front
extended on a line through Bloomington and Rushville. Surface
dewpoints ahead of the front had climbed into the mid 60s, with
air temps in the mid to upper 80s. Surface based CAPEs were in the
2800-3300 J/kg, with 0-6km wind shear of 35-50kts. LAPS soundings
were indicating little to no cap above the LCL. We should see some
of the storms become strong in our area, with very large hail the
main hazard and damaging winds possible. Supercell formation
appears likely at the onset, with the better chances of linear
progression most likely occurring after the storms advance eastward
into Indiana. The cumulus field on across C IL appears to be
deepening, with some towering cu. A watch may be needed in IL in
the 2-3 pm time frame.

Will maintain high chance PoPs the rest of the afternoon and into
the evening, as coverage could be limited by breaks in the line of
storm cells that develop.

The latest 4km model HRRR output shows rather limited coverage of
storms on an E-W line along and south of I-72, with storms
generally south of our CWA by 06z/1am. Will keep PoPs after
midnight limited to the far southern areas.

The cold front forward progress will slow down and stall near the
southern tip of IL, keeping shower and storm chances close by to
the south and west of our forecast area. We held onto a narrow
area of slight chance PoPs along our far southern counties on
Thurs and Thur night as a result.

Surface high pressure and a building ridge aloft should help keep
our area rain free on Friday and Saturday as moisture return will
be primarily into the Missouri and areas west.

A brief cooler period will occur from Thursday into Friday behind
today's cold front. Highs will still linger right around normal in
the mid to upper 70s. Saturday will see temps begin a warming
trend, but highs will still remain mainly in the upper 70s.

LONG TERM...Sunday through Wednesday.

Warming through a deeper layer will develop on Sunday as the
surface ridge axis slides east of Illinois and southerly return
flow increases. Low and mid level moisture content will increase as
well, with dewpoints returning to the 60s west of I-55 on Sunday.
Thunderstorm chances will be mainly west of our forecast area, in
the vicinity of a surface trough along the Mississippi river
valley. Instability params support storm progression into western
IL, so we went with low chance and slight chance PoPs west of
I-55. A weakening of the surface trough and increasing cap
strength on Memorial Day may help to diminish storm chances a
little. However, an weak disturbance in the 400-600 mb layer
could cause a few isolated storms. We went with slight chance PoPs
NW of a line from Springfield to Champaign, for mainly late
afternoon/early evening storm potential. Most areas should remain
dry though. Memorial Day looks to be the warmest day of the
holiday weekend, as highs return to the mid 80s. Dewpoints in the
low to mid 60s will make it feel a bit humid outside as well.

On Tuesday and Wednesday, the ECMWF, and to some extent the GFS,
progress an upper low into the ridge, triggering a wider coverage
of showers and storms. Low chance PoPs were included for all our
counties Tuesday and Wednesday to account for the relative
agreement on a wetter solution. Increasing clouds and rain
potential should keep high temps in the 70s both days.

Shimon

&&

.AVIATION...
ISSUED 654 PM CDT Wed May 21 2014

The cold front has made slow progress this afternoon, and still extends
from Rushville to Bloomington at 00z/7 pm. Storms will be possible
for at least the first half of the evening, through 02z or 03z for
all the terminal sites except for PIA. CMI will have the highest
chances of storms in the next 2 hours, but new development could
affect SPI, DEC, and BMI. The front may linger in our forecast
area after midnight, so additional precip chances could need to be
added after 05z for SPI and DEC.

Winds ahead of the front remain southwest at 10g20kt. PIA and BMI
winds have become NW. CMI winds are highly variable near
thunderstorms, but should settle out from the NW after the line of
storms departs by late evening.

MVFR visibility conditions due to rain will most likely affect
CMI for another couple of hours. If a storm moves over the
airport, IFR vis could develop briefly.

Otherwise, expect VFR conditions for the majority of the next 24
hours at the terminal sites.

Shimon
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 21, 3:26 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CDT WED MAY 21 2014

ILZ029-031-037-038-042>046-053>057-062-063-221100-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-LOGAN-
MACON-MCLEAN-MOULTRIE-PEORIA-PIATT-TAZEWELL-VERMILION-WOODFORD-
326 PM CDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH 8 PM THIS
EVENING. LARGE HAIL TO 2 INCHES IN DIAMETER WILL BE THE PRIMARY
HAZARD. DAMAGING WINDS TO 60 MPH WILL ALSO BE POSSIBLE. STORM
CHANCES WILL DIMINISH BY MIDNIGHT AS THE COLD FRONT MOVES SOUTH OF
THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY ALONG AND NORTHWEST OF
THE ILLINOIS RIVER. ADDITIONAL STORMS WILL BE POSSIBLE ON
TUESDAY WEST OF I-55.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 8 PM.

ILZ027-028-030-036-040-041-047>052-061-221100-
CASS-CHRISTIAN-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-SANGAMON-
SCHUYLER-SCOTT-SHELBY-STARK-
326 PM CDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY EVENING AS A COLD
FRONT DROPS SOUTH THROUGH THE AREA. SOME OF THE STORMS MAY CONTAIN
NICKEL SIZE HAIL AND GUSTY WINDS. REMAIN ALERT FOR POSSIBLE SEVERE
STORMS...WITH HAIL OVER 1 INCH AND WINDS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY NORTHWEST OF THE
ILLINOIS RIVER. ADDITIONAL STORMS MAY DEVELOP ON TUESDAY WEST OF
I-55.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 8 PM.

ILZ066>068-071>073-221100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
326 PM CDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST
ILLINOIS INTO THIS EVENING. SOME OF THE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN
POSSIBLE. CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY
THUNDERSTORM.

MINOR FLOODING WILL WILL CONTINUE ALONG THE WABASH RIVER UPSTREAM
OF VINCENNES AND DOWNSTREAM OF TERRE HAUTE THROUGH SUNSET THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

SHIMON

In the hours before

Local storm report, May 21, 6:21 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
621 PM CDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             PHILO                   40.00N 88.16W
05/21/2014  M1.00 INCH       CHAMPAIGN          IL   TRAINED SPOTTER

            HAIL LASTED 5 MINUTES

&&

SHIMON
Local storm report, May 21, 6:24 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 ENE PHILO             40.01N 88.14W
05/21/2014  M0.88 INCH       CHAMPAIGN          IL   TRAINED SPOTTER

            LOTS OF SHREDDED LEAVES IN THE TREES

&&

SHIMON
Local storm report, May 21, 6:25 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             SAVOY                   40.06N 88.25W
05/21/2014  M1.75 INCH       CHAMPAIGN          IL   EMERGENCY MNGR

            SIGNIFICANT HAIL DAMAGE AT WILLARD AIRPORT...CHAMPAIGN
            AIRPORT TO VEHICLES. ALSO...POSSIBLE DAMAGE TO A...B-17
            AIRCRAFT...AT THE AIRPORT. HAIL FELL BETWEEN 0606 AND
            0615 PM.

&&

GOETSCH
Local storm report, May 21, 6:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
648 PM CDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 W ROSSVILLE           40.38N 87.71W
05/21/2014  M1.00 INCH       VERMILION          IL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED 1 INCH HAIL TO COUNTY
            EMERGENCY MANAGEMENT.

0314 PM     HAIL             ARGENTA                 39.99N 88.82W
05/21/2014  E1.00 INCH       MACON              IL   PUBLIC

0315 PM     HAIL             ROSSVILLE               40.38N 87.67W
05/21/2014  M1.50 INCH       VERMILION          IL   TRAINED SPOTTER

            TRAINING SPOTTER REPORTED 1.5 INCH HAIL RELAYED BY COUNTY
            EMERGENCY MANAGEMENT.

0320 PM     HAIL             FARMER CITY             40.24N 88.64W
05/21/2014  M1.00 INCH       DE WITT            IL   TRAINED SPOTTER

            SPOTTER REPORT RELAYED TO COUNTY EMERGENCY MANAGEMENT.

0335 PM     HAIL             2 NE DANVILLE           40.16N 87.59W
05/21/2014  M1.50 INCH       VERMILION          IL   EMERGENCY MNGR

            1.5 INCH HAIL NORTHEAST OF DANVILLE NEAR AIRPORT. FROM
            COUNTY EMA.

0340 PM     HAIL             BEMENT                  39.92N 88.57W
05/21/2014  M1.50 INCH       PIATT              IL   TRAINED SPOTTER

0352 PM     TSTM WND GST     SW CHAMPAIGN            40.11N 88.26W
05/21/2014  E50.00 MPH       CHAMPAIGN          IL   NWS EMPLOYEE

0355 PM     TSTM WND GST     SAVOY                   40.06N 88.25W
05/21/2014  M63.00 MPH       CHAMPAIGN          IL   OFFICIAL NWS OBS

            THUNDERSTORM WIND GUST AT THE CHAMPAIGN AIRPORT...WILLARD
            AIRPORT...IN THE CITY OF SAVOY.

0358 PM     HAIL             CHAMPAIGN               40.11N 88.26W
05/21/2014  M0.75 INCH       CHAMPAIGN          IL   NWS EMPLOYEE

            HAIL REPORTED AT THE SOUTHWEST CORNER OF CITY BY NWS
            EMPLOYEE.

0406 PM     HAIL             4 NW TUSCOLA            39.84N 88.33W
05/21/2014  M2.00 INCH       DOUGLAS            IL   TRAINED SPOTTER

0407 PM     HAIL             3 NW TUSCOLA            39.83N 88.32W
05/21/2014  M1.75 INCH       DOUGLAS            IL   TRAINED SPOTTER

0410 PM     HAIL             TUSCOLA                 39.80N 88.28W
05/21/2014  M1.00 INCH       DOUGLAS            IL   TRAINED SPOTTER

0414 PM     HAIL             3 NW TUSCOLA            39.83N 88.32W
05/21/2014  M2.00 INCH       DOUGLAS            IL   TRAINED SPOTTER

            LARGEST HAIL SIZE REACHED 2.25 INCHES JUST BEFORE ENDING

0415 PM     HAIL             TUSCOLA                 39.80N 88.28W
05/21/2014  M1.75 INCH       DOUGLAS            IL   CO-OP OBSERVER

            HAIL FELL FOR 10 MINUTES FROM 405 PM TO 415 PM. LARGEST
            HAIL STONES WERE THE SIZE OF GOLF BALLS.

0416 PM     HAIL             4 E TUSCOLA             39.80N 88.21W
05/21/2014  M1.50 INCH       DOUGLAS            IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORT - RELAYED BY COUNTY EMA

0425 PM     HAIL             1 WNW TUSCOLA           39.80N 88.30W
05/21/2014  M4.00 INCH       DOUGLAS            IL   LAW ENFORCEMENT

            LARGEST HAILSTONES WERE 4 INCHES. MANY 3 INCH HAILSTONES
            NEARBY. 4 INCH HAIL ALSO REPORTED BY NSSL/SHAVE PROJECT.

0441 PM     HAIL             3 N HINDSBORO           39.73N 88.13W
05/21/2014  M2.00 INCH       DOUGLAS            IL   TRAINED SPOTTER

0500 PM     HAIL             BROCTON                 39.72N 87.93W
05/21/2014  M1.00 INCH       EDGAR              IL   TRAINED SPOTTER

            HAIL SIZE WAS MAINLY PEAS TO NICKELS WITH LARGEST HAIL
            THE SIZE OF QUARTERS.

0520 PM     HAIL             WHITE HEATH             40.08N 88.50W
05/21/2014  M2.00 INCH       PIATT              IL   TRAINED SPOTTER

0537 PM     HAIL             TOLONO                  39.99N 88.26W
05/21/2014  M0.75 INCH       CHAMPAIGN          IL   TRAINED SPOTTER

0601 PM     HAIL             2 S CHAMPAIGN           40.08N 88.26W
05/21/2014  M1.50 INCH       CHAMPAIGN          IL   MESONET

            HAIL REPORT FROM COCORAHS MESONET OBSERVER.

0606 PM     HAIL             SAVOY                   40.06N 88.25W
05/21/2014  M1.75 INCH       CHAMPAIGN          IL   EMERGENCY MNGR

            SIGNIFICANT HAIL DAMAGE AT WILLARD AIRPORT...CHAMPAIGN
            AIRPORT TO VEHICLES. ALSO...POSSIBLE DAMAGE TO A...B-17
            AIRCRAFT...AT THE AIRPORT. HAIL FELL BETWEEN 0606 AND
            0615 PM.

0606 PM     HAIL             WILLARD AIRPORT         40.04N 88.28W
05/21/2014  M1.75 INCH       CHAMPAIGN          IL   EMERGENCY MNGR

0615 PM     HAIL             1 ENE PHILO             40.01N 88.14W
05/21/2014  M0.88 INCH       CHAMPAIGN          IL   TRAINED SPOTTER

            LOTS OF SHREDDED LEAVES IN THE TREES

0620 PM     HAIL             PHILO                   40.00N 88.16W
05/21/2014  M1.00 INCH       CHAMPAIGN          IL   TRAINED SPOTTER

            HAIL LASTED 5 MINUTES

&&

GOETSCH
Local storm report, May 21, 6:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       1 ENE PHILO             40.01N 88.14W
05/21/2014  M1.75 INCH       CHAMPAIGN          IL   COCORAHS

            HEAVY RAIN WITH 1.75 INCHES IN PAST 1.5 HOURS. MINOR
            FLOODING REPORTED.

&&

GOETSCH
Local storm report, May 21, 7:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
709 PM CDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     FLASH FLOOD      3 W SAVOY               40.06N 88.31W
05/21/2014                   CHAMPAIGN          IL   TRAINED SPOTTER

            1.5 FEET OF WATER FLOWING OVER OLD CHURCH STREET ABOUT 3
            MILES WEST OF SAVOY.

&&

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:10 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion65 min
May 21, 7:34 PM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
May 21, 7:47 PM CDTSevere Thunderstorm WarningILXChampaign, McLean, Piatt43 min
May 21, 8:16 PM CDTFlash Flood WarningILXChampaign, Vermilion5 hr
May 21, 8:22 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.